Alert archive / Tennessee / Tornado Warnings in 2024
Tornado Warning 42, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Sep 24, 2024, 4:58 PM CDT for Overton County, Pickett County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2024, 4:58 PM CDT (21:58 UTC)
- Expired
- Sep 24, 2024, 5:18 PM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 119 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -101 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted.
662
WFUS54 KOHX 242158
TOROHX
TNC133-137-242230-
/O.NEW.KOHX.TO.W.0042.240924T2158Z-240924T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
458 PM CDT Tue Sep 24 2024
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northeastern Overton County in Middle Tennessee...
Western Pickett County in Middle Tennessee...
* Until 530 PM CDT.
* At 458 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Livingston, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Overton and western Pickett Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3644 8513 3642 8538 3651 8538 3651 8537
3653 8531 3652 8530 3653 8530 3653 8529
3654 8528 3658 8513
TIME...MOT...LOC 2158Z 244DEG 18KT 3647 8533
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Mueller1 follow-up statement
703
WWUS54 KOHX 242218
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
518 PM CDT Tue Sep 24 2024
TNC133-137-242227-
/O.CAN.KOHX.TO.W.0042.000000T0000Z-240924T2230Z/
Overton TN-Pickett TN-
518 PM CDT Tue Sep 24 2024
...THE TORNADO WARNING FOR NORTHEASTERN OVERTON AND WESTERN PICKETT
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.
&&
LAT...LON 3644 8513 3642 8538 3651 8538 3651 8537
3653 8531 3652 8530 3653 8530 3653 8529
3654 8528 3658 8513
TIME...MOT...LOC 2216Z 244DEG 18KT 3651 8522
$$
MuellerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Sep 24, 12:38 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Sep 24, 12:38 PM CDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1238 PM CDT Tue Sep 24 2024 ...New AVIATION... .SHORT TERM... (Rest of today through Wednesday) Issued at 1114 AM CDT Tue Sep 24 2024 After parts of the area had morning showers and a few storms, much of Middle Tennessee was experiencing a midday break. We do expect showers and storms will build up again through the afternoon and we continue to be under a marginal to slight risk (level 1 to 2 out of 5) for severe storms with gusty winds. Variably cloudy skies will allow for periods of sunshine and heating into the 80s this afternoon. 1500-2000 J/kg ML cape still looks on target today. The biggest differences from previous days will be more forcing and much more shear. A couple of impulses will precede an approaching surface front. Also, shear will strengthen with 40KT deep layer shear and 500mb winds reaching 50KT. These factors will boost storm coverage and potential for embedded damaging wind gusts. The tornado risk is very low, but not zero. Short range models seem to depict the general scenario well, although exact timing and placement of main bands may be off. Generally, bands of showers and storms will fire up this afternoon with the main focus over our northwest counties starting just after lunchtime. Then the focus will shift to Nashville Metro southwest to Lawrenceburg area mainly 2 PM to 8 PM, then gradually shifting east of I-65 into the evening from 6 PM to midnight. The front moving in today will stall out tonight and Wednesday as an upper level low pressure system cuts off just to our west. This will keep showers and a few storms scattered across the area tonight through Wednesday. The extra clouds and scattered rain will limit Wednesday's temps to the 70s for most areas. As shower activity lessens in the nighttime hours, some partial clearing and patchy fog will form. && .LONG TERM... (Wednesday Night through next Tuesday) Issued at 1114 AM CDT Tue Sep 24 2024 Confidence continues to increase for soaking rainfall late this week as the remnants of tropical system Helene impact the region. The center of Helene is expected to move onshore Thursday evening along the Florida Gulf Coast as a major hurricane. By that time, heavy rain and gusty winds will have spread well north of the center as the tropical moisture begins to interact with the cutoff upper level low just to our west. The best time for widespread and possibly heavy rainfall will be Thursday afternoon through Friday morning. Although the heaviest rain with Helene is expected to our east, Middle Tennessee is still in line for 2 to 3 inches of rain Thursday afternoon into Friday morning based on the latest WPC QPF. The higher end amounts are expected over the Plateau. Additional showers outside that time period could push the late week event totals toward 4 or 5 inches. However, if the track is farther east or the main swath of rain moves through quickly, event totals could be lower. Model statistics give us at least 80 percent chance for more than 1 inch late this week, so we should be excited for some drought relief. After the main swatch moves through by Friday afternoon, we will have on and off scattered showers through the rest of the weekend. && .AVIATION... (18Z TAFS) Issued at 1232 PM CDT Tue Sep 24 2024 Thunderstorms are starting to develop across western Middle TN, moving east. Storm chances will remain in the forecast through at least 00Z, if not longer. Tempos are in at each terminal for best timing of impact. Gusty winds will be the primary hazard today with any stronger storms with heavy rainfall restricting vis upon impact. MVFR to IFR level cloud deck will move in with the cold front tonight that will impact all terminals. Some additional shower activity will occur at CSV and SRB overnight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 67 80 64 78 / 50 40 60 90 Clarksville 63 79 60 78 / 40 30 30 80 Crossville 61 72 58 70 / 90 80 90 100 Columbia 65 78 60 75 / 60 40 50 90 Cookeville 63 74 60 72 / 80 60 70 100 Jamestown 63 73 59 71 / 80 80 80 100 Lawrenceburg 64 76 60 74 / 70 50 60 90 Murfreesboro 66 79 61 76 / 60 50 60 100 Waverly 62 78 59 77 / 40 30 30 80 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Baggett
In the hours before
Local storm report, Sep 24, 4:14 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
414 PM CDT Tue Sep 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Dmg 2 NNW Lafayette 36.55N 86.04W
09/24/2024 Macon TN 911 Call Center
Trees down in the Lafayette area.
&&Local storm report, Sep 24, 4:15 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
415 PM CDT Tue Sep 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Dmg 1 N Red Boiling Spring 36.55N 85.85W
09/24/2024 Macon TN 911 Call Center
Trees down in the Red Boiling Springs area.
&&Local storm report, Sep 24, 4:38 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
438 PM CDT Tue Sep 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Hail Bethpage 36.49N 86.31W
09/24/2024 M1.00 Inch Sumner TN Emergency Mngr
Delayed report.
&&
RRHLocal storm report, Sep 24, 4:52 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
452 PM CDT Tue Sep 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM Lightning 1 SSW Belle Meade 36.08N 86.87W
09/24/2024 Davidson TN 911 Call Center
Lightning struck a house on Belle Meade Blvd
causing a fire.
&&Local storm report, Sep 24, 4:53 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
453 PM CDT Tue Sep 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Tstm Wnd Dmg 9 W Gainesboro 36.35N 85.81W
09/24/2024 Jackson TN Emergency Mngr
A few trees down in the Gladdice area.
&&
RRHLocal storm report, Sep 24, 4:55 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
455 PM CDT Tue Sep 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Lightning 2 WSW Belle Meade 36.09N 86.89W
09/24/2024 Davidson TN 911 Call Center
Lightning struck a house on Miles Ct causing
a fire.
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 12:57 PM CDT | Special Weather Statement | OHX | Montgomery | 33 min |
| Sep 24, 1:21 PM CDT | Special Weather Statement | OHX | Robertson | 24 min |
| Sep 24, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson, Sumner | 36 min |
| Sep 24, 1:29 PM CDT | Special Weather Statement | OHX | Cheatham | 31 min |
| Sep 24, 1:33 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 42 min |
| Sep 24, 1:43 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 32 min |
| Sep 24, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 43 min |
| Sep 24, 1:57 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 33 min |
| Sep 24, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 36 min |
| Sep 24, 2:39 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Sep 24, 2:43 PM CDT | Special Weather Statement | OHX | Williamson | 32 min |
| Sep 24, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 44 min |
| Sep 24, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 35 min |
| Sep 24, 3:03 PM CDT | Special Weather Statement | OHX | Maury | 27 min |
| Sep 24, 3:19 PM CDT | Special Weather Statement | OHX | Wilson | 26 min |
| Sep 24, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett | 33 min |
| Sep 24, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 42 min |
| Sep 24, 3:41 PM CDT | Special Weather Statement | OHX | Davidson | 34 min |
| Sep 24, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 42 min |
| Sep 24, 4:34 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 41 min |
| Sep 24, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 36 min |
| Sep 24, 5:26 PM CDT | Special Weather Statement | OHX | Robertson | 34 min |
| Sep 24, 5:55 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| Sep 24, 6:24 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Sep 24, 6:45 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 30 min |
Nearby
Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.